MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG OTSDAMPROGAV 2.0 SYS SA2.0 25 & CONTROL RES.; HYDROCHEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG OTSDAMPROGAV 2.0 SYS SA2.0 25 & CONTROL RES.; HYDROCHEPHALUS MANAGEMENT
Model Number FX552T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: no significant deformation or damage to the valves was found during the inspection, but deposits were found inside the supplied control reservoir.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in the horizontal position.The results show that the valve is not operating within the acceptable tolerance in the horizontal position.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection: after dismantling of the valve, deposits were found inside.To make the proteins / deposits in the valve more visible, they were colored using a staining solution.Result: in advance, we would like to point out that the product sent in was not submerged in liquid at the time of delivery.The testing of dry valves is only of limited value.The product properties can be influenced by dry residues of cerebrospinal fluid or blood.Despite this, we have examined the valve.Based on our investigation results, we can determine a slower outflow in the valve.The determined deposits can be named as the cause for the slower outflow.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 (part # fx552t) was implanted during a procedure performed on (b)(6) 2019.According to the complainant, the valve was believed to be operating in under-drainage.The patient underwent a revision procedure performed on (b)(6) 2023.The complaint device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 60 years.Weight: 86 kilograms (kg).Height: 172 centimeters (cm).Gender: male.

Brand Name
OTSDAMPROGAV 2.0 SYS SA2.0 25 & CONTROL RES.
Common Device Name
HYDROCHEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16553432
Report Number3004721439-2023-00055
Device Sequence Number2970069
Product Code JXG
UDI-Device Identifier04041906503178
UDI-Public4041906503178
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2024
Device Model NumberFX552T
Device Catalogue NumberFX552T
Device Lot Number20042872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Initial Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight86 KG